12 . December , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: C.P.M.

Big Image

Generic Name: chlorpheniramine (klor fen IR a meen)
Brand Names: Aller-Chlor, C.P.M., Chlo-Amine, Chlor-Al Rel, Chlor-Mal, Chlor-Phen, Chlor-Phenit, Chlor-Trimeton, Chlorphen, Efidac-24 Chlorpheniramine, Ridramin

What is C.P.M. (chlorpheniramine)?

Chlorpheniramine is an antihistamine. Chlorpheniramine blocks the effects of the naturally occurring chemical histamine in your body.

Chlorpheniramine is used to treat sneezing; runny nose; itching, watery eyes; hives; rashes; itching; and other symptoms of allergies and the common cold.

Chlorpheniramine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about C.P.M. (chlorpheniramine)?

Use caution when driving, operating machinery, or performing other hazardous activities. Chlorpheniramine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while you are taking chlorpheniramine. Do not crush, chew, or break any timed release forms of chlorpheniramine. Swallow them whole. They are specially formulated to release slowly into your body.

Who should not take C.P.M. (chlorpheniramine)?

Do not take chlorpheniramine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A very dangerous drug interaction could occur, leading to serious side effects.

Before taking this medication, tell your doctor if you have

  • glaucoma or increased pressure in the eye;

  • a stomach ulcer;

  • an enlarged prostate, bladder problems or difficulty urinating;

  • an overactive thyroid (hyperthyroidism);

  • hypertension or any type of heart problems; or

  • asthma.

You may not be able to take chlorpheniramine, or you may require a lower dose or special monitoring during treatment if you have any of the conditions listed above.

Chlorpheniramine is in the FDA pregnancy category B. This means that it is unlikely to harm an unborn baby. Do not take chlorpheniramine without first talking to your doctor if you are pregnant. Chlorpheniramine passes into breast milk. Infants are especially sensitive to the effects of antihistamines, and serious side effects could occur in a nursing baby. Chlorpheniramine is not recommended if you are breast-feeding a baby. Do not take chlorpheniramine without first talking to your doctor if you are nursing a baby. If you are over 60 years of age, you may be more likely to experience side effects from chlorpheniramine. You may require a lower dose of this medication.

How should I take C.P.M. (chlorpheniramine)?

Take chlorpheniramine exactly as directed on the package or as directed by your doctor. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water.

Chlorpheniramine can be taken with or without food.

Do not crush, chew, or break any timed release forms of chlorpheniramine. Swallow them whole. They are specially formulated to release slowly into your body.

To ensure that you get a correct dose, measure the syrup form of chlorpheniramine with a special dose-measuring spoon or cup, not with a regular tablespoon. If you do not have a dose-measuring device, ask your pharmacist where you can get one.

Never take more of this medication than is prescribed for you. The maximum amount of chlorpheniramine that you should take in 1 day is 24 mg. The regular-release tablets and the syrup are usually taken every 4 to 6 hours as needed (four to six times a day). The sustained-release tablets and capsules are usually taken every 8 to 12 hours as needed (two or three times a day).

Store chlorpheniramine at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for your next dose, skip the missed dose and take only your next regularly scheduled dose. Do not take a double dose of this medication unless otherwise directed by your doctor.

What happens if I overdose?

Seek emergency medical attention.

Symptoms of a chlorpheniramine overdose include extreme sleepiness, confusion, weakness, ringing in the ears, blurred vision, large pupils, dry mouth, flushing, fever, shaking, insomnia, hallucinations, and possibly seizures.

What should I avoid while taking C.P.M. (chlorpheniramine)?

Use caution when driving, operating machinery, or performing other hazardous activities. Chlorpheniramine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while you are taking chlorpheniramine.

C.P.M. (chlorpheniramine) side effects

If you experience an allergic reaction to chlorpheniramine including swelling of your lips, tongue, or face, difficulty breathing, closing of your throat, or hives, stop taking it and seek emergency medical attention.

Other, less serious side effects may be more likely to occur. Continue to take chlorpheniramine and talk to your doctor if you experience

  • sleepiness, fatigue, or dizziness;

  • headache;

  • dry mouth; or

  • difficulty urinating or an enlarged prostate.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect C.P.M. (chlorpheniramine)?

Do not take chlorpheniramine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A very dangerous drug interaction could occur, leading to serious side effects.

Talk to your pharmacist before taking other over-the-counter cough, cold, allergy, or insomnia medications. These products may contain medicines similar to chlorpheniramine, which could lead to an overdose of antihistamine.

Before taking this medication, tell your doctor if you are taking any of the following medicines:

  • anxiety or sleep medicines such as alprazolam (Xanax), diazepam (Valium), chlordiazepoxide (Librium), temazepam (Restoril), or triazolam (Halcion);

  • medications for depression such as amitriptyline (Elavil), doxepin (Sinequan), nortriptyline (Pamelor), fluoxetine (Prozac), sertraline (Zoloft), or paroxetine (Paxil); or

  • any other medications that make you feel drowsy, sleepy, or relaxed.

Drugs other than those listed here may also interact with chlorpheniramine. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines.

Where can I get more information?

  • Your pharmacist has more information about chlorpheniramine written for health professionals that you may read.

What does my medication look like?

Chlorpheniramine is available both with a prescription and over the counter under many brand and generic names as regular tablets, chewable tablets, timed-release tablets, and a syrup. Other formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 4.04. Revision Date: 2/13/04 3:58:56 PM.

Recent Drug Updates at DrugIndexOnline:





Acetaminophen/Chlorpheniramine/Pseudoephedrine Liquid Acetaminophen/Chlorpheniramine/Pseudoephedrine Liquid
Generic Name: Acetaminophen/Chlorpheniramine/Pseudoephedrine Liquid (ah-seet-ah-MIN-oh-fen/klor-fen-EER-a-meen/soo-doe-e-FED-rin) Brand Name: Children's Tylenol Cold and Comtrex Nighttime Flu TherapyAcetaminophen/Chlorpheniramine/Pseudoephedrine Liquid is used for:Relieving symptoms of colds, h more...

Guaifenex PSE 60 Guaifenex PSE 60
Generic Name: guaifenesin and pseudoephedrine (gwye FEN e sin, soo doe e FED rin) Brand Names: Ambifed-G, Anatuss LA, Congestac, Decongest II, Defen-LA, Entex PSE, Eudal SR, Fenex-PSE, Guaibid D, Guaifed, Guaifenex PSE 60, Guaitab, Guaivent (Ethex), Guiatuss PE, Humibid GC, Iosal II, Nale more...

Hawaiian Tropic Sport Sunblock Topical Hawaiian Tropic Sport Sunblock Topical
Some commonly used brand names are: In the U.S.— A-Fil 33 Aquaderm Sunscreen Moisturizer 49 Aquaray Sunscreen 42 Bain de Soleil All Day For Kids 38 Bain de Soleil All Day Sunfilter 39 Bain de Soleil Mega Tan 34 Bain de Soleil Orange Gelee 41 Bain de Soleil Sand Buster 41 Bain de Soleil SP more...

Isocal Isocal
Some commonly used brand names are: In the U.S.— Accupep HPF 9 Advera 2 Alitraq 9 Amin-Aid 2 Attain 10 Carnation Instant Breakfast 7 Carnation Instant Breakfast No Sugar Added 7 Casec 8 CitriSource 10 Compleat Modified 1 Compleat Regular 1 Comply 10 Criticare HN 9 Crucial 2 Deliver 2.0 10 more...

Menthyl Anthranilate and Padimate O Topical Menthyl Anthranilate and Padimate O Topical
Some commonly used brand names are: In the U.S.— A-Fil 33 Aquaderm Sunscreen Moisturizer 49 Aquaray Sunscreen 42 Bain de Soleil All Day For Kids 38 Bain de Soleil All Day Sunfilter 39 Bain de Soleil Mega Tan 34 Bain de Soleil Orange Gelee 41 Bain de Soleil Sand Buster 41 Bain de Soleil SP more...

Neutrogena On Spot Acne Treatment Neutrogena On Spot Acne Treatment
Generic Name: benzoyl peroxide topical (BEN zoe ill per OX ide) Brand Names: Acne Treatment, Acne-10, Acne-Clear, Ben-Aqua, Benoxyl 10, Benoxyl 5, Benzac, Benzac AC, Benzac W, Benzagel Wash, Benzagel-10, Benzagel-5, Benzashave 10, Benzashave 5, Benziq, Benziq LS, Benziq Wash, Brevoxyl, Br more...

Phospholine Iodide Phospholine Iodide
Generic Name: echothiophate iodide Dosage Form: Ophthalmic solution Rx Only DESCRIPTION Chemical name: (2-mercaptoethyl) trimethylammonium iodide O,O-diethyl phosphorothioate Structural formula Echothiophate iodide for ophthalmic solution occurs as a white, crystalline, water-soluble, hygros more...

Procainamide HCl Procainamide HCl
Pronouncation: (pro-CANE-uh-mide HIGH-droe-KLOR-ide) Class: Antiarrhythmic agent Trade Names: Procanbid - Tablets, sustained-release 500 mg - Tablets, extended-release 1000 mg Trade Names: Pronestyl - Tablets 250 mg - Tablets 375 mg - Tablets 500 mg - Capsules 250 mg - C more...